Results 1 to 5 of 5

Thread: Inflamed skin after facial

  1. #1
    Junior Member
    Join Date
    Jun 2012
    Posts
    2

    Default Inflamed skin after facial

    Hello everyone,

    I'm new to the forum. I have suffered from mild rosacea for years but had never been diagnosed until recently. My skin was very dry, rough, and congested so I decided to get a facial. I've had them done twice in the past and they've were mildly irritating but the irritation went away a few hours after it was over. Unfortunately, I went to a new place this time and they used steam in addition to a cleaner, mask, and exfoliation. Now my skin feels like it is on fire. It burns and it's definitely swollen. I'm also several shades redder than usual, though not as red as I was right after the facial yesterday. The burning is actually worse, though. I went to the doctor and they prescribed lidocaine cream, which I'm wary about using. How long should I expect the irritation to last? Have I do permanent damage to my skin? Is there anything I can do to help with the redness, inflammation, and burning? I just wish I could undo this experience. Not only is my skin uglier but I'm also in a lot of pain. Any advice would be appreciated.

  2. #2
    Senior Member Mistica's Avatar
    Join Date
    Nov 2007
    Posts
    2,078

    Default

    Sorry to hear about your experience.
    Unfortunately, facials are not recommended for rosacea skin.

    Have you tried applying cool compresses? I rely greatly on these.

    I fear any topical will further aggravate your already inflamed skin.

    I am afraid I don't have much advice to help alleviate your current state, mostly because most things cause adverse reactions in me. Others will hopefully have more to offer.

    I can only think of quercetin and perhaps serrapeptase to help reduce the inflammation and swelling, but there is a risk the latter might increase circulation.
    It works wonders on my dental pain ( I have an infection), and some swelling, but the pay off is a redder face. I only use it when absolutely necessary.

    What I did want to tell you however, is that Lidocaine is an anaesthetic which induces vasodilation. My IPL doc uses it to induce a flush. He uses a pretty high dose for that purpose, however, even at a lower dose the mechanism is present and is more likely to cause further skin reddening in a rosacean.

    Ages ago I bought a hemorrhoid cream to test on my face. It contains low dose lidocaine and it certainly caused reddening and flushing in me.
    I suppose you could test a couple of small areas and monitor closely to see if your skin reddens further. If it doesn't, perhaps the drug might be enough to break the pain cycle. If it does, that would be a huge relief for you.

    You should look through the diet and fermented food threads to learn a bit about how a healthy gut based immune system is necessary for shutting down inflammation.

    I hope you find some relief soon.
    Last edited by Mistica; 30th June 2012 at 03:25 AM.
    Previous Numerous IPL.
    Supplements: Niacinamide, Vit K2, low D3, Moderate Dose Vit C, Iodine, Taurine, Magnesium. Very low dose B's. Low dose zinc (to correct deficiency).
    Skin Care: No Cleanser, ZZ cream mixed with Niacinamide gel 4% and LMW HA.

    Treating for gut dysbiosis under specialist care. (This is helping).
    Previous GAPS diet. Testing tolerance of resistant starch.
    Fermented Foods. 2 to 3 days per week, Intermittent fasting -16-18 hours.

  3. #3
    Junior Member
    Join Date
    Jun 2012
    Posts
    2

    Default

    Thanks, Mistica for your reply. I didn't know that lidocaine could induce flushing. I haven't used it because I've never heard of it being prescribed for facial inflammation before and that made me nervous. I don't think the doctor I saw was very knowledgeable on the subject. Pretty much every topical agent I've ever used causes my skin to get irritated so I haven't been putting too much on it. Just my usual facial cleanser and moisturizer. I tried going without the moisturizer but that made things worse. I have been putting gel ice packs on my face and that seems to be helping. What a mess. I wish I'd known that facials, and especially steam, wasn't recommended for rosacea suffers before I did that. Now that I know, there's no way I'll ever do that again.

  4. #4
    Senior Member Ghost's Avatar
    Join Date
    Jun 2005
    Posts
    2,033

    Default

    just try to stay cool, glowbug. I think time is the best healer.
    "It's all illusion anyway."

  5. #5
    Senior Member nat007's Avatar
    Join Date
    Jun 2005
    Posts
    1,909

    Default

    I agree with Ghost, Glowbug. I went through a similar ordeal aa week ago actually. Well, sort of.
    I used a mineral make up, supposedly rosacea friendly, on my very sensitive, rosacea skin and it went crazy as soon as I took it off.
    Found out there was Mica in it, and that molecule has rough sharp edges or something, but with the removing of the stuff I gave
    my skin basically a exfoliation. And the substance itself had already irritated my skin. I had bright red, swollen, shiny cheeks for a week,
    very much on fire and very dry and eczema like looking, a far cry from the calmer, thicker skin I have normally.

    I agree; putting anything on it will irritate the skin more. What helps for me is to cool it, maybe with a cold pack occasionally, and with a fan on low.
    I make sure the indoor air is not too dry (humidify if needed), drink a lot of cold water, no stress if possible, and sit it out.
    It will recover. Although I felt it never would, but gladly a friend calmed me down too and said it would and it did, well, am still recovering, but it is
    improving a lot now at day 9.

    I also took a few days diclofenac 100 mg. I got it prescribed by my derm after a failed IPL made my skin very inflamened and red. It calms the inflamation
    down from inside I find. I wouldn't put anything on it right now, just cool it and take an antihistamine as well daily for now.

    best wishes Natalja
    Last edited by nat007; 1st July 2012 at 01:08 PM.

Similar Threads

  1. Still Battling My Demodectic Facial Skin
    By birdsing in forum Prescription medications
    Replies: 1
    Last Post: 18th July 2012, 03:50 PM
  2. Do your ears burn as well as your facial skin?
    By Rand627 in forum General rosacea questions
    Replies: 9
    Last Post: 8th September 2010, 10:21 PM
  3. Facial Redness - Sensitive skin
    By olympus in forum General rosacea questions
    Replies: 11
    Last Post: 27th April 2008, 08:59 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •